On Bregman-Type Distances for Convex Functions and Maximally Monotone Operators

Regina S. Burachik, Juan E. Martínez-Legaz

Research output: Contribution to journalArticleResearchpeer-review

4 Citations (Scopus)


© 2017, Springer Science+Business Media B.V. Given two point to set operators, one of which is maximally monotone, we introduce a new distance in their graphs. This new concept reduces to the classical Bregman distance when both operators are the gradient of a convex function. We study the properties of this new distance and establish its continuity properties. We derive its formula for some particular cases, including the case in which both operators are linear monotone and continuous. We also characterize all bi-functions D for which there exists a convex function h such that D is the Bregman distance induced by h.
Original languageEnglish
Pages (from-to)369-384
JournalSet-Valued and Variational Analysis
Issue number2
Publication statusPublished - 1 Jun 2018


  • Banach spaces
  • Bregman distances
  • Convex functions
  • Fitzpatrick functions
  • Maximally monotone operators
  • Representable operators
  • Variational inequalities


Dive into the research topics of 'On Bregman-Type Distances for Convex Functions and Maximally Monotone Operators'. Together they form a unique fingerprint.

Cite this